Alert archive / Texas / High Wind Warnings in 2023

High Wind Warning 10, NWS Amarillo, TX

April 3, 202320 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this high wind warning at Apr 3, 2023, 1:25 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 4, 2023, 9:00 AM CDT. It was in force for 11 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 3, 2023, 1:25 PM CDT (18:25 UTC)
In effect from
Apr 4, 2023, 9:00 AM CDT
Expired
Apr 4, 2023, 7:57 PM CDT
In force
11 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 10:12 AM CDTNON-TSTM WND GST 581 Wsw Guymon, OKFIRST NON-TSTM WIND GUST AT THIS SITE TODAY. ONGOING WIND EVENT.
Apr 4, 10:30 AM CDTNON-TSTM WND GST 593 Sw Dalhart, TXFIRST NON-TSTM WIND GUST AT THIS SITE TODAY. ONGOING WIND EVENT.
Apr 4, 10:30 AM CDTNON-TSTM WND GST 593 Sw Dalhart, TXPEAK GUST OF 59 MPH. FIRST SEVERE GUST OCCURRED AT 10:30 PM CDT WITH THE LAST AT 12:25 PM CDT.
Apr 4, 10:38 AM CDTNON-TSTM WND GST 599 Nne Sunray, TXFIRST NON-TSTM WIND GUST AT THIS SITE TODAY. ONGOING WIND EVENT.
Apr 4, 10:53 AM CDTNON-TSTM WND GST 586 Ene Amarillo, TXFIRST NON-TSTM WIND GUST AT THIS SITE TODAY. ONGOING WIND EVENT.
Apr 4, 10:57 AM CDTNON-TSTM WND GST 621 W Guymon, OKPEAK GUST OF 62 MPH. FIRST SEVERE GUST OCCURRED AT 10:12 AM CDT WITH THE LAST AT 1:53 PM CDT.
Apr 4, 10:59 AM CDTNON-TSTM WND GST 593 Se Dumas, TXFIRST NON-TSTM WIND GUST AT THIS SITE TODAY. ONGOING WIND EVENT.
Apr 4, 11:05 AM CDTNON-TSTM WND GST 581 Ssw Beaver, OKSINGLE PEAK WIND GUST OF 58 MPH.
Apr 4, 11:05 AM CDTNON-TSTM WND GST 591 Ssw Beaver, OKFIRST NON-TSTM WIND GUST AT THIS SITE TODAY. ONGOING WIND EVENT.
Apr 4, 11:34 AM CDTNON-TSTM WND GST 599 Nw Waka, TXFIRST NON-TSTM WIND GUST AT THIS SITE TODAY. ONGOING WIND EVENT.
Apr 4, 11:41 AM CDTNON-TSTM WND GST 591 Wnw Fritch, TXFIRST NON-TSTM WIND GUST AT THIS SITE TODAY. ONGOING WIND EVENT.
Apr 4, 11:58 AM CDTNON-TSTM WND GST 609 Nne Sunray, TXPEAK GUST OF 60 MPH. FIRST SEVERE GUST OCCURRED AT 10:38 AM CDT WITH THE LAST AT 11:58 AM CDT.
Apr 4, 12:12 PM CDTNON-TSTM WND GST 5811 Wnw Bootleg, TXFIRST NON-THUNDERSTORM WIND GUST OF THE DAY AT THIS LOCATION. EVENT IS ONGOING.
Apr 4, 1:02 PM CDTHIGH SUST WINDS 46Goodnight, TXMAX SUSTAINED WIND OF 46 MPH. FIRST 40 MPH OR GREATER WIND OCCURRING AT 10:48 AM CDT WITH THE LAST AT 6:04 PM CDT.
Apr 4, 1:23 PM CDTNON-TSTM WND GST 621 Nw Palo Duro Reservoi, TXPEAK GUST OF 62 MPH. FIRST SEVERE GUST OCCURRED AT 11:34 AM CDT WITH THE LAST AT 1:23 PM CDT.
Apr 4, 2:01 PM CDTNON-TSTM WND GST 592 Wnw Lake Mcclellan, TXFIRST NON-THUNDERSTORM WIND GUST OF THE DAY AT THIS LOCATION. EVENT IS ONGOING.
Apr 4, 2:01 PM CDTNON-TSTM WND GST 592 Wnw Lake Mcclellan, TXSINGLE PEAK WIND GUST OF 59 MPH.
Apr 4, 2:01 PM CDTNON-TSTM WND GST 592 Wnw Lake Mcclellan, TX
Apr 4, 2:14 PM CDTNON-TSTM WND GST 592 Wnw Hereford, TXFIRST NON-THUNDERSTORM WIND GUST OF THE DAY AT THIS LOCATION. EVENT IS ONGOING.
Apr 4, 2:26 PM CDTNON-TSTM WND GST 632 N Stinnett, TXFIRST NON-THUNDERSTORM WIND GUST OF THE DAY AT THIS LOCATION. EVENT IS ONGOING.
Apr 4, 2:26 PM CDTNON-TSTM WND GST 632 N Stinnett, TXPEAK GUST OF 63 MPH. FIRST SEVERE GUST OCCURRED AT 2:26 PM CDT WITH THE LAST AT 6:26 PM CDT.
Apr 4, 2:30 PM CDTHIGH SUST WINDS 402 Wsw Clarendon, TXFIRST AND ONLY OCCURANCE OF 40 MPH SUSTAINED WINDS.
Apr 4, 2:38 PM CDTNON-TSTM WND GST 616 Wsw Adrian, TXPEAK GUST OF 61 MPH. FIRST SEVERE GUST OCCURRED AT 2:37 PM CDT WITH THE LAST AT 2:38 PM CDT.
Apr 4, 2:40 PM CDTNON-TSTM WND GST 605 Se Kenton, OKSINGLE PEAK WIND GUST OF 60 MPH.
Apr 4, 2:54 PM CDTNON-TSTM WND GST 594 E Vega, TXFIRST NON-THUNDERSTORM WIND GUST OF THE DAY AT THIS LOCATION. EVENT IS ONGOING.
Apr 4, 2:56 PM CDTNON-TSTM WND GST 606 Wsw Adrian, TXFIRST NON-THUNDERSTORM WIND GUST OF THE DAY AT THIS LOCATION. EVENT IS ONGOING.
Apr 4, 3:16 PM CDTNON-TSTM WND GST 589 Nne Amarillo, TXFIRST NON-THUNDERSTORM GUST OF 58 MPH OR GREATER AT THIS LOCATION. EVENT IS ONGOING.
Apr 4, 3:19 PM CDTNON-TSTM WND GST 612 Wnw Fritch, TXPEAK GUST OF 61 MPH. FIRST SEVERE GUST OCCURRED AT 11:41 AM CDT WITH THE LAST AT 6:23 PM CDT.
Apr 4, 3:28 PM CDTNON-TSTM WND GST 642 Nw Hereford, TXPEAK GUST OF 64 MPH. FIRST SEVERE GUST OCCURRED AT 2:14 PM CDT WITH THE LAST AT 5:50 PM CDT.
Apr 4, 3:30 PM CDTNON-TSTM WND GST 593 N Borger, TXFIRST NON-THUNDERSTORM GUST OF 58 MPH OR GREATER AT THIS LOCATION. EVENT IS ONGOING.
Apr 4, 3:33 PM CDTHIGH SUST WINDS 453 W Dozier, TXHIGHEST SUSTAINED WIND. FIRST 40 MPH SUSTAINED WIND WAS AT 12:10 PM AND THE LAST 40 MPH SUSTAINED WIND WAS AT 7:18 PM.
Apr 4, 3:35 PM CDTNON-TSTM WND GST 595 Ene Hereford, TXFIRST NON-THUNDERSTORM GUST OF 58 MPH OR GREATER AT THIS LOCATION. EVENT IS ONGOING.
Apr 4, 3:55 PM CDTNON-TSTM WND GST 625 Ene Hereford, TXPEAK GUST OF 62 MPH. FIRST SEVERE GUST OCCURRED AT 3:35 PM CDT WITH THE LAST AT 5:35 PM CDT.
Apr 4, 3:58 PM CDTNON-TSTM WND GST 613 Nne Umbarger, TXPEAK GUST OF 61 MPH. FIRST SEVERE GUST OCCURRED AT 3:50 PM CDT WITH THE LAST AT 5:49 PM CDT.
Apr 4, 3:58 PM CDTNON-TSTM WND GST 613 Nne Umbarger, TXPEAK GUST WITH FIRST SUSTAIND WIND OF 40 MPH OR GREATER OCCURRING AT 10:47 AM CDT WITH THE LAST AT 6:25 PM CDT.
Apr 4, 4:02 PM CDTNON-TSTM WND GST 5810 E Miami, TXFIRST NON-THUNDERSTORM GUST OF 58 MPH OR GREATER AT THIS LOCATION. EVENT IS ONGOING.
Apr 4, 4:02 PM CDTNON-TSTM WND GST 586 Ese Lora, TXSINGLE PEAK GUST OF 58 MPH.
Apr 4, 4:10 PM CDTNON-TSTM WND GST 593 N Borger, TXPEAK GUST OF 59 MPH BEFORE SITE OUTAGE. FIRST SEVERE GUST OCCURRED AT 3:30 PM CDT.
Apr 4, 4:15 PM CDTNON-TSTM WND GST 613 W Dumas, TXSINGLE PEAK WIND GUST OF 61 MPH.
Apr 4, 4:15 PM CDTNON-TSTM WND GST 66Spearman, TXFIRST NON-THUNDERSTORM GUST OF 58 MPH OR GREATER AT THIS LOCATION. EVENT IS ONGOING.
Apr 4, 4:15 PM CDTNON-TSTM WND GST 66Spearman, TXPEAK GUST OF 66 MPH. FIRST SEVERE GUST OCCURRED AT 11:15 AM CDT WITH THE LAST AT 5:55 PM CDT.
Apr 4, 4:19 PM CDTNON-TSTM WND GST 673 Se Dumas, TXPEAK GUST OF 67 MPH. FIRST SEVERE GUST OCCURRED AT 10:59 AM CDT WITH THE LAST AT 5:09 PM CDT.
Apr 4, 4:23 PM CDTNON-TSTM WND GST 67Amarillo, TXPEAK GUST OF 67 MPH. FIRST SEVERE GUST OCCURRED AT 10:53 AM CDT WITH THE LAST AT 6:25 PM CDT.
Apr 4, 4:27 PM CDTNON-TSTM WND GST 5815 Nnw Amarillo, TXFIRST NON-THUNDERSTORM GUST OF 58 MPH OR GREATER AT THIS LOCATION. EVENT IS ONGOING.
Apr 4, 4:28 PM CDTNON-TSTM WND GST 6311 Wnw Bootleg, TXPEAK GUST OF 63 MPH. FIRST SEVERE GUST OCCURRED AT 12:12 PM CDT WITH THE LAST AT 5:45 PM CDT.
Apr 4, 4:38 PM CDTNON-TSTM WND GST 609 Nne Amarillo, TXPEAK GUST OF 60 MPH. FIRST SEVERE GUST OCCURRED AT 10:38 AM CDT WITH THE LAST AT 4:38 PM CDT.
Apr 4, 4:42 PM CDTNON-TSTM WND GST 581 W Canyon, TXFIRST NON-THUNDERSTORM GUST OF 58 MPH OR GREATER AT THIS LOCATION. EVENT IS ONGOING.
Apr 4, 4:49 PM CDTNON-TSTM WND GST 607 E Borger, TXPRELIMINARY PEAK GUST OF 60 MPH AT THIS LOCATION. EVENT IS ONGOING.
Apr 4, 5:05 PM CDTNON-TSTM WND GST 6215 Nnw Amarillo, TXPEAK GUST OF 62 MPH. FIRST SEVERE GUST OCCURRED AT 4:27 PM CDT WITH THE LAST AT 5:17 PM CDT.
Apr 4, 5:08 PM CDTNON-TSTM WND GST 624 E Vega, TXPEAK GUST OF 62 MPH. FIRST SEVERE GUST OCCURRED AT 12:55 PM CDT WITH THE LAST AT 5:46 PM CDT.
Apr 4, 5:09 PM CDTNON-TSTM WND GST 651 W Canyon, TXPEAK GUST OF 65 MPH. FIRST SEVERE GUST OCCURRED AT 4:42 PM CDT WITH THE LAST AT 5:20 PM CDT.
Apr 4, 5:20 PM CDTNON-TSTM WND GST 627 E Borger, TXPEAK GUST OF 62 MPH. FIRST SEVERE GUST OCCURRED AT 3:50 PM CDT WITH THE LAST AT 5:20 PM CDT.
Apr 4, 5:46 PM CDTNON-TSTM WND GST 671 Ese Pantex, TXPEAK GUST OF 67 MPH AT 5:46 PM. FIRST SUSTAIND WIND OF 40 MPH OR GREATER OCCURRING AT 10:47 AM CDT WITH THE LAST AT 6:42 PM CDT.
Apr 4, 5:46 PM CDTNON-TSTM WND GST 671 Ese Pantex, TXPEAK GUST OF 67 MPH. FIRST SEVERE GUST OCCURRED AT 4:19 PM CDT WITH THE LAST AT 6:24 PM CDT.
Apr 4, 5:55 PM CDTNON-TSTM WND GST 58Mesa Vista Ranch, TXSINGULAR WIND GUST OF 58 MPH.
Apr 4, 6:03 PM CDTNON-TSTM WND GST 591 Ssw Panhandle, TXFIRST NON-THUNDERSTORM GUST OF 58 MPH OR GREATER AT THIS LOCATION. EVENT IS ONGOING.
Apr 4, 6:03 PM CDTNON-TSTM WND GST 591 Ssw Panhandle, TXPEAK GUST OF 59 MPH. FIRST SEVERE GUST OCCURRED AT 6:03 PM CDT WITH THE LAST AT 6:19 PM CDT.
Apr 4, 6:07 PM CDTNON-TSTM WND GST 597 Sse Amarillo, TXPEAK GUST OF 59 MPH. FIRST SEVERE GUST OCCURRED AT 6:07 PM CDT WITH THE LAST AT 6:32 PM CDT.
Apr 4, 6:09 PM CDTNON-TSTM WND GST 588 W Lipscomb, TXFIRST NON-THUNDERSTORM GUST OF 58 MPH OR GREATER AT THIS LOCATION. EVENT IS ONGOING.
Apr 4, 6:30 PM CDTNON-TSTM WND GST 598 W Lipscomb, TXPEAK GUST OF 59 MPH. FIRST SEVERE GUST OCCURRED AT 6:09 PM CDT WITH THE LAST AT 6:31 PM CDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 6.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2023-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2023-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4500 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

214 
WWUS74 KAMA 031825
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
125 PM CDT Mon Apr 3 2023

OKZ001>003-TXZ001>020-317-040230-
/O.UPG.KAMA.HW.A.0008.230404T1400Z-230405T0200Z/
/O.NEW.KAMA.HW.W.0010.230404T1400Z-230405T0200Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
Including the cities of Bushland, Keyes, Codman, Dumas, Canadian,
Miami, Claude, Buffalo Lake, Farnsworth, Dalhart, Kingsmill,
Skellytown, Waka, Borger, Vega, Pampa, Gruver, Dawn, Goodnight,
Dozier, Wheeler, Stratford, Lela, Lake Marvin, Follett, Forgan,
Washburn, Amarillo, Guymon, Briscoe, Samnorwood, Umbarger,
Wayside, Conlen, Spearman, Shamrock, Four Way, Hereford, Boise
City, Beaver, Pantex, Perryton, Higgins, Twitty, Lutie, Channing,
Lora, Wellington, Wolf Creek Park, Canyon, Masterson, Hartley,
Glazier, White Deer, Wildorado, Panhandle, Clarendon, Booker,
Palo Duro Canyon State Park, Bootleg, Ware, Romero, and Boys
Ranch
125 PM CDT Mon Apr 3 2023

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM CDT TUESDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of the Panhandle of Oklahoma and Texas.

* WHEN...From 9 AM to 9 PM CDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$
4 follow-up statements
958 
WWUS74 KAMA 040206
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
906 PM CDT Mon Apr 3 2023

OKZ001>003-TXZ001>020-317-041015-
/O.CON.KAMA.HW.W.0010.230404T1400Z-230405T0200Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
Including the cities of Dawn, Forgan, Boys Ranch, Booker,
Channing, Goodnight, Dumas, Masterson, Waka, Hartley, Stratford,
Hereford, Keyes, Lela, Kingsmill, Farnsworth, Perryton, Glazier,
Guymon, Ware, Four Way, Lake Marvin, Pampa, Bootleg, Gruver,
Wayside, Wolf Creek Park, Buffalo Lake, Dozier, Codman, Vega,
Palo Duro Canyon State Park, Conlen, Higgins, Lutie, Lora, Miami,
Borger, Canyon, Canadian, Bushland, Shamrock, Twitty, Boise City,
Amarillo, Umbarger, Follett, Dalhart, Wheeler, Clarendon, Claude,
White Deer, Skellytown, Samnorwood, Briscoe, Panhandle, Spearman,
Beaver, Wildorado, Pantex, Wellington, Washburn, and Romero
906 PM CDT Mon Apr 3 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CDT 
TUESDAY...

* WHAT...Southwest winds 40 to 50 mph with gusts up to 70 mph 
  expected.

* WHERE...All of the Texas and Oklahoma Panhandles.

* WHEN...From 9 AM to 9 PM CDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust could greatly reduce 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Harrel/Muscha
720 
WWUS74 KAMA 040801
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
301 AM CDT Tue Apr 4 2023

OKZ001>003-TXZ001>020-317-041915-
/O.NEW.KAMA.DU.Y.0007.230404T1400Z-230405T0200Z/
/O.CON.KAMA.HW.W.0010.230404T1400Z-230405T0200Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
Including the cities of Spearman, Ware, Palo Duro Canyon State
Park, Miami, Guymon, Lela, Vega, Buffalo Lake, Skellytown,
Shamrock, Canyon, Twitty, Umbarger, Wayside, Dawn, Amarillo, Lake
Marvin, Dalhart, Wildorado, Four Way, Stratford, Channing,
Romero, Boys Ranch, Pampa, Pantex, Beaver, Gruver, Briscoe,
Samnorwood, Wolf Creek Park, Dozier, Booker, Conlen, Hereford,
Glazier, Bootleg, Farnsworth, Boise City, Higgins, Borger,
Bushland, Goodnight, Codman, Masterson, Wheeler, Clarendon,
Lutie, Panhandle, Canadian, Claude, Forgan, Washburn, Hartley,
Dumas, Follett, Lora, Wellington, Kingsmill, White Deer,
Perryton, Keyes, and Waka
301 AM CDT Tue Apr 4 2023

...BLOWING DUST ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM 
CDT THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 
PM CDT THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between 
  one-quarter and one mile in blowing dust expected. For the High 
  Wind Warning, southwest winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Texas and Oklahoma Panhandles.

* WHEN...From 9 AM this morning to 9 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Damaging winds will blow down trees and power lines. Widespread 
  power outages are expected. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

LG
223 
WWUS74 KAMA 041754
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1254 PM CDT Tue Apr 4 2023

OKZ001>003-TXZ001>004-050200-
/O.UPG.KAMA.DU.Y.0007.000000T0000Z-230405T0200Z/
/O.NEW.KAMA.DU.W.0004.230404T1754Z-230405T0200Z/
/O.CON.KAMA.HW.W.0010.000000T0000Z-230405T0200Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-
Including the cities of Ware, Farnsworth, Boise City, Wolf Creek
Park, Forgan, Keyes, Conlen, Spearman, Gruver, Stratford, Beaver,
Perryton, Guymon, Dalhart, and Waka
1254 PM CDT Tue Apr 4 2023

...BLOWING DUST WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...For the Blowing Dust Warning, widespread blowing dust. For 
  the High Wind Warning, southwest winds 35 to 45 mph with gusts up 
  to 70 mph.

* WHERE...In Oklahoma, Beaver, Cimarron, and Texas Counties. In 
  Texas, Dallam, Hansford, Ochiltree, and Sherman Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Severely limited visibilities are expected. Travel will 
  be dangerous and possibly life-threatening. Damaging winds will 
  blow down trees and power lines. Isolated to scattered power 
  outages are expected. Travel will be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Remember, 'Pull Aside, 
Stay Alive'.

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

TXZ005>020-317-050200-
/O.CON.KAMA.HW.W.0010.000000T0000Z-230405T0200Z/
/O.CON.KAMA.DU.Y.0007.000000T0000Z-230405T0200Z/
Lipscomb-Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-
Carson-Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-
Collingsworth-Palo Duro Canyon-
Including the cities of Lutie, Lela, White Deer, Shamrock,
Follett, Panhandle, Vega, Washburn, Dawn, Briscoe, Wildorado,
Hartley, Pampa, Skellytown, Samnorwood, Bootleg, Wellington,
Booker, Dozier, Channing, Wheeler, Goodnight, Borger, Kingsmill,
Lake Marvin, Codman, Wayside, Pantex, Miami, Canadian, Twitty,
Buffalo Lake, Hereford, Claude, Boys Ranch, Dumas, Amarillo,
Bushland, Romero, Palo Duro Canyon State Park, Lora, Glazier,
Masterson, Higgins, Umbarger, Clarendon, Four Way, and Canyon
1254 PM CDT Tue Apr 4 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS 
EVENING...

* WHAT...For the High Wind Warning, west winds 35 to 45 mph with 
  gusts up to 70 mph. For the Blowing Dust Advisory, visibility 
  between one-quarter and one mile in blowing dust.

* WHERE...A portion of the Panhandle of Texas.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Isolated to scattered power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. Hazardous driving 
  conditions due to reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Remember, 'Pull Aside, 
Stay Alive'.

&&

$$

MJG
663 
WWUS74 KAMA 050057
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
757 PM CDT Tue Apr 4 2023

OKZ001>003-TXZ001>004-050200-
/O.CAN.KAMA.DU.W.0004.000000T0000Z-230405T0200Z/
/O.CAN.KAMA.HW.W.0010.000000T0000Z-230405T0200Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-
Including the cities of Conlen, Forgan, Beaver, Spearman,
Farnsworth, Boise City, Guymon, Perryton, Keyes, Gruver, Dalhart,
Stratford, Wolf Creek Park, Ware, and Waka
757 PM CDT Tue Apr 4 2023

...BLOWING DUST WARNING IS CANCELLED...
...HIGH WIND WARNING IS CANCELLED...

Winds have begun to decrease across the Texas and Oklahoma 
Panhandles this evening and that trend should continue into the 
evening hours. With the winds decreasing, blowing dust is no longer 
reducing visibility below 1 mile. Therefore, both the Blowing Dust 
Warning and the High Wind Warning have been cancelled.

$$

TXZ005>020-317-050200-
/O.CAN.KAMA.HW.W.0010.000000T0000Z-230405T0200Z/
/O.CAN.KAMA.DU.Y.0007.000000T0000Z-230405T0200Z/
Lipscomb-Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-
Carson-Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-
Collingsworth-Palo Duro Canyon-
Including the cities of Follett, Dumas, Wildorado, Vega, Booker,
Pantex, Hartley, Kingsmill, Borger, Wayside, Briscoe, Miami,
Wheeler, Dozier, Channing, Four Way, Umbarger, Palo Duro Canyon
State Park, Panhandle, Amarillo, Lutie, Lela, Goodnight, Boys
Ranch, Romero, Claude, Bootleg, Clarendon, Masterson, Washburn,
Samnorwood, Higgins, Pampa, Skellytown, Twitty, Canadian, White
Deer, Dawn, Bushland, Codman, Wellington, Shamrock, Lake Marvin,
Canyon, Buffalo Lake, Hereford, Glazier, and Lora
757 PM CDT Tue Apr 4 2023

...HIGH WIND WARNING IS CANCELLED...
...BLOWING DUST ADVISORY IS CANCELLED...

Winds have begun to decrease across the Texas and Oklahoma 
Panhandles this evening and that trend should continue into the 
evening hours. With the winds decreasing, blowing dust is no longer 
reducing visibility below 1 mile. Therefore, both the Blowing Dust 
Advisory and the High Wind Warning have been cancelled.

$$

Muscha

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Apr 3, 12:24 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Apr 3, 12:24 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Amarillo TX
1224 PM CDT Mon Apr 3 2023

...New AVIATION...

.SHORT TERM ...
(Today through Tuesday night)
Issued at 350 AM CDT Mon Apr 3 2023

A cold front is expected to move through the Oklahoma Panhandle and
end up in the northern Texas Panhandle by late this morning.  Winds
will be much lighter behind this front until early afternoon.
Meanwhile, southwest winds at 20 to 30 mph with higher gusts will be
common across the southern Texas Panhandle by mid day. This cold
front is expected to dissipate during the early afternoon hours and
gusty southwest winds should then spread across the rest of the
region, with Beaver County seeing the gusty winds last.  A surface
lee-side trough will continue to strengthen today which will help to
stop the southward progress and eventual demise of the cold front.

Southwest and west winds will pick up even more on Tuesday into the
35 to 45 mph range with gusts to 60 and 65 mph as a strong upper
level low moves out into the northern Nebraska Panhandle.  The
Panhandles will be under the upper level jet and the surface
gradient will increase between low pressure over eastern Nebraska
and high pressure over eastern Wyoming and northeastern Colorado
behind a Pacific front that will move across the area during the
afternoon.  Winds will then decrease Tuesday night with the setting
sun and as the pressure gradient relaxes.

Highs today are expected to be mainly in the 80's.  Highs on Tuesday
will range from the mid 50's in the northwest to the lower 80's in
the southeast with the Pacific cold front moving through.

&&

.LONG TERM ...
(Wednesday through Sunday)
Issued at 350 AM CDT Mon Apr 3 2023

Cooler temperatures can be expected Wednesday followed by gradual
warming through the weekend as the upper level pattern
deamplifies. Freezing temperatures can be expected starting out early
Wednesday morning and again Wednesday night for most of the area
in the wake of a cold front. NBM probabilities for lows below 32
range from near 100% in the northwest to 0% in the southeast. Breezy
northwest winds will also make for some chilly wind chill
readings possibly in the teens Wednesday morning. While some
elevated or brief critical fire weather will be possible towards
the weekend as temperatures return back above normal, the latest
GEFS output does not suggests a favorable pattern for higher-end
fire weather through the next week. Unfortunately, the chances for
precipitation also look pretty low through the next 7, although a
weak shortwave or two could bring some showers near the outlook
area this weekend into early next week (currently 10% to 15%
chance).

Ward

&&

.AVIATION...
(18Z TAFS)
Issued at 1219 PM CDT Mon Apr 3 2023

VFR conditions will prevail through the period. West winds will be
gusty today with sustained speeds of 2o to 25 knots with gusts up
to 40kts through the afternoon. Winds will remain gusty through
the night, with sustained speeds remaining around 15kts but gusts
dropping to around 20 to 25kts. Stronger winds will occur tomorrow
morning through the day with gusts of 50-55kts through the
afternoon expected. Visibilities could also be reduced due to
blowing dust in some locations.

&&

.FIRE WEATHER...
Issued at 350 AM CDT Mon Apr 3 2023

Critical fire weather conditions are expected across the Panhandles
today through Tuesday evening.  Lowest relative humidity values are
expected to be in the single digits both days with very poor
recovery of RH's overnight tonight.  Southwest winds of 20 to 30 mph
with higher gusts will only increase Tuesday into the 35 to 45 mph
range with higher gusts. Winds will slowly decrease Tuesday
evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                84  51  72  29 /   0   0   0   0
Beaver OK                  85  52  74  26 /   0   0   0   0
Boise City OK              80  46  61  21 /   0   0   0  10
Borger TX                  87  56  75  29 /   0   0   0   0
Boys Ranch TX              85  51  69  28 /   0   0   0   0
Canyon TX                  85  51  72  29 /   0   0   0   0
Clarendon TX               87  55  78  33 /   0   0   0   0
Dalhart TX                 81  45  61  22 /   0   0   0   0
Guymon OK                  83  51  68  24 /   0   0   0   0
Hereford TX                85  49  70  28 /   0   0   0   0
Lipscomb TX                87  53  77  27 /   0   0   0   0
Pampa TX                   85  54  74  28 /   0   0   0   0
Shamrock TX                89  53  81  32 /   0   0   0   0
Wellington TX              90  51  83  34 /   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until midnight CDT Tuesday night for TXZ001>020-
     317.

     High Wind Watch from Tuesday morning through Tuesday evening for
     TXZ001>020-317.

OK...Red Flag Warning until midnight CDT Tuesday night for OKZ001>003.

     High Wind Watch from Tuesday morning through Tuesday evening for
     OKZ001>003.

&&

SHORT TERM...15
LONG TERM....07
AVIATION...28
Hazardous weather outlook, Apr 3, 4:08 AM CDT, 9 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
408 AM CDT Mon Apr 3 2023

OKZ001>003-TXZ001>020-317-032215-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
408 AM CDT Mon Apr 3 2023

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

Critical fire weather conditions are expected across the
Panhandles through tonight. A Red Flag Warning is in effect for
all of the Panhandles. Windy conditions are expected to combine
with low relative humidity.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Critical fire weather conditions are expected Tuesday and Tuesday
evening. A Red Flag Warning is in effect for the Panhandles
Tuesday and Tuesday evening.

Strong wind speeds are expected on Tuesday. A High Wind Watch is
in effect for the Panhandles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
critical fire weather conditions Today through Tuesday evening.

Nearby

High Wind Warnings in Texas, 2023High Wind Warnings in Oklahoma, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.